• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Coming of Venlafaxine whilst taking Mirtazapine

O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#1
Hi everyone,
I have been taking Venlafaxine 300 mg for 18 years!
Have cut down 37.5 milligrams for one wk, after another week I will reduce another 37.5 mg for another two wks until I get to 150 mg.
I am taking 45 mg Mirtazipine to support this.
However, I have piled on weight. Put 6 1b on in two wks. But worse is the horrendous fluid retention. Other symptoms are very groggy, tired, not sleeping, anxiety, terrible restless legs syndrome at night, and, my Excema has flared really bad.
I really need help. Can anyone advice please?
Kind regards.
 
T

Tomorrows a new day

Well-known member
Joined
May 2, 2019
Messages
155
Location
England
#2
I would advise to take some exercise to burn that extra energy off and to get a good nights sleep. swimming works well for me
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
41,538
Location
Lancashire
#3
I was on Venlafaxine and came off it to go onto Mirtazepine. You should take the mirtazepine at night so the sedation helps you sleep. I get restless legs for a little while in bed and then I just nod off.

I don't know if all your symptoms are actually caused by the Mirtazepine. Its easy to lump everything in together and assume the drug is doing all of it when that may not be the case. That said, I think that we all react differently to meds and you might be reacting to the Mirtazepine. The weight gain is almost certainly this med, it is notorious for doing this. I also found that happened to me. I hate that about it. Personally, I am reluctant to change the med though as it seems to work superbly for me. Coming off Venlafaxine can be very difficult for some people too. I was lucky that it didn't affect me too badly. I did go high for a little bit - I'm diagnosed bipolar - but that was having two anti depressants in my system at the same time.

I hope others will be along soon to help you more.
 
O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#4
I would advise to take some exercise to burn that extra energy off and to get a good nights sleep. swimming works well for me
Although your suggestion sounds good in theory, when your really depressed, swimming, burning off energy and getting a good night's sleep are more or less impossible.
 
T

Tomorrows a new day

Well-known member
Joined
May 2, 2019
Messages
155
Location
England
#5
Although your suggestion sounds good in theory, when your really depressed, swimming, burning off energy and getting a good night's sleep are more or less impossible.
Yes i understand, why are you coming off the meds? it's sounds like you've got bad withdrawal symptoms. You may need to slow things down a bit
 
O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#6
Hi, I have been taking Venlafaxine for approximately 19 yrs. Over these years I have been given higher doseges by my GP. I was taking 300 mg per day for about 3 years.
Although my GP stated that there was no evidence to suggest that you can get immune to antidepressants, yet, when I had mental health assesmenent done by another professional it was very clearly stated that I was immune to this drug.
I feel myself that I was taking Venlafaxine for far too long without being monitored by my GP.
It was only when I felt suicidal that my GP had to refer me for a referral.
I am now cutting back 37.5 mg every two wks.
I am on week three now. I also, as mentioned take Mirtazapine 45 mg per day.
However, I am finding it quite difficult, as we speak. I will probably contact mental health team tmw. And poss given a higher dose of Mirtazapine to help?
 
T

Tomorrows a new day

Well-known member
Joined
May 2, 2019
Messages
155
Location
England
#7
Hi, I have been taking Venlafaxine for approximately 19 yrs. Over these years I have been given higher doseges by my GP. I was taking 300 mg per day for about 3 years.
Although my GP stated that there was no evidence to suggest that you can get immune to antidepressants, yet, when I had mental health assesmenent done by another professional it was very clearly stated that I was immune to this drug.
I feel myself that I was taking Venlafaxine for far too long without being monitored by my GP.
It was only when I felt suicidal that my GP had to refer me for a referral.
I am now cutting back 37.5 mg every two wks.
I am on week three now. I also, as mentioned take Mirtazapine 45 mg per day.
However, I am finding it quite difficult, as we speak. I will probably contact mental health team tmw. And poss given a higher dose of Mirtazapine to help?
Ok a change of meds is needed, is there anything that led to your mental health issues?
 
O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#8
Good question!! It has been mainly the last few years with major onset of the perimenopause.. I am still trying to address this: I am looking at natural Progesterone..?

But mainly, my mental health has deteriorated due to my Mothers recent death.. she suffered with Vascular Dementia.. and over the last two years mum's deteriation was very rapid. Mum sadly died 8 wks ago.
Also, I have big fall out with my brothers - which was mainly connected to mums money.. this was (and still is) very, very upsetting. And can never be rectified.
And finally, when all this was going my daughter left home to go to University. She is my only child.. This issue is a bit better..
I also suffer from M. E quite badly..
 
O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#9
Good question!! It has been mainly the last few years with major onset of the perimenopause.. I am still trying to address this: I am looking at natural Progesterone..?

But mainly, my mental health has deteriorated due to my Mothers recent death.. she suffered with Vascular Dementia.. and over the last two years mum's deteriation was to the point were see
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
777
Location
Florida
#10
I take Venflexine a few months back my doctor tried to switch me to Latuda but the Latuda had awful side effects so I quit taking it after a month I did not replace it with the risperdone I had been on prior and I ended up going into psychosis. I am trying to say I want off the Venflexine but have been on it for 10 years I sure hope it is possible right now I am tapering down of valium which has its ups and downs but doing okay with the decrease. Psychotic meds and antidepressants all have draw backs in my opinion. Lots of hope for you to get off the venflexine. Hugs
 
O

Ollybear

Member
Joined
May 10, 2019
Messages
7
Location
Lancashire
#11
Hi, I am into my 3rd week of tapering off Venlafaxine. I am cutting down by 37.5mg every 2 weeks until I get to 150 mg Venlafaxine.
What is helping is the antidepressant drug Mirtazapine - which I take 45mg dose every night.
It is getting tough now, but I am determined to see this through..
I am going to contact the Psychiatrist at weekend and poss get a higher dosage of Mirtazapine. This drug is known to increase apitight. I have pulled on weight! Plus, I am tired (another side effect to Mirtazapine).
But I will soon be half way through this treatment plan..
You said you are prescribed Diazipan? How many mg are you taking? Diazipan is OK but could you not try Mirtazapine like me? It has a much longer shelf life that Diazipan.....
Do you live in the UK? Let me know how you get are getting on.
Much love and many hugs.
Ollyear
 

Similar threads